MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after the catheter inserted, the balloon can not inflate completely".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was in a sealed ziploc bag.Upon return, the iabc bladder was noted withdrawn through the teflon sheath and the sheath was noted on the iabc bladder membrane.Buckling was noted to the teflon sheath extrusion.The one-way valve was tethered to the short driveline tubing.The exposed portion of the bladder was fully unwrapped.No blood was noted on the exterior or the interior surfaces of the returned sample.The sample was likely cleaned prior to its return.The iabc bladder was noted withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion, which indicates the iabc was not removed from the patient correctly per the instructions for use (ifu).As a result, an in-service has been requested to review the in-structions for use (ifu) with the customer.The instructions for use (ifu) states:"do not remove ar-row iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon dam age.The bladder thickness was measured at six points with measurements ranging from 0.0063in-0.0066in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was unable to be cleared.The one-way valve was connected to the short driveline tubing, and a vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was moved from the iabc bladder and towards the bifurcate without any difficulty.Upon removal of the sheath, no damage or abnormalities noted to the iabc bladder.The iabc was connected to an iabp with a lab inventory 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a min-imum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 5cm from the iabc distal tip, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 8.7cm from the iabc luer, which is the location of the clotted central lumen.Dried blood was noted on the guidewire upon re-moval.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "balloon cannot inflate completely" is not confirmed.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks/alarms were noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Unrelated to the reported complaint, the returned iabc bladder was found withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.This indicates the user did not follow the instructions for use (ifu) and could result in damage to the device.As a result, an in-service has been requested to review the ifu with the customer.
 
Event or Problem Description
It was reported, "after the catheter inserted, the balloon can not inflate completely".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23006598
Report Number3010532612-2025-00864
Device Sequence Number10502845
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)240910(17)260831(10)18F24J0063(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-06830-U
Device Lot Number18F24J0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown